Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

 
 

 

Normal cyclotomic schemes over a finite commutative ring


Authors: S. Evdokimov and I. Ponomarenko
Translated by: the authors
Original publication: Algebra i Analiz, tom 19 (2007), nomer 6.
Journal: St. Petersburg Math. J. 19 (2008), 911-929
MSC (2000): Primary 13M99
DOI: https://doi.org/10.1090/S1061-0022-08-01027-3
Published electronically: August 21, 2008
MathSciNet review: 2411639
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Cyclotomic association schemes over a finite commutative ring $ R$ with identity are studied. The main goal is to identify the normal cyclotomic schemes $ \mathcal{C}$, i.e., those for which $ \operatorname{Aut}(\mathcal{C})\le A\Gamma L_1(R)$. The problem reduces to the case where the ring $ R$ is local, and in this case a necessary condition of normality in terms of the subgroup of $ R^\times$ that determines $ \mathcal{C}$ is given. This condition is proved to be sufficient for a large class of local rings including the Galois rings of odd characteristic.


References [Enhancements On Off] (What's this?)

  • 1. A. E. Brouwer, A. M. Cohen, and A. Neumaier, Distance-regular graphs, Ergeb. Math. Grenzgeb. (3), Bd. 18, Springer-Verlag, Berlin, 1989. MR 1002568 (90e:05001)
  • 2. J. D. Dixon and B. Mortimer , Permutation groups, Grad. Texts in Math., No. 163, Springer-Verlag, New York, 1996. MR 1409812 (98m:20003)
  • 3. S. A. Evdokimov, Schurity and separability of association schemes, Thesis for a Doctor's Degree, S.-Peterburg. Gos. Univ., St. Petersburg, 2004. (Russian)
  • 4. S. A. Evdokimov and I. N. Ponomarenko, Characterization of cyclotomic schemes and normal Schur rings over a cyclic group, Algebra i Analiz 14 (2002), no. 2, 11-55; English transl., St. Petersburg Math. J. 14 (2003), no. 2, 189-221. MR 1925880 (2003h:20005)
  • 5. R. W. Goldbach and H. L. Claasen, Cyclotomic schemes over finite rings, Indag. Math. (N.S.) 3 (1992), 301-312. MR 1186739 (94b:05219)
  • 6. H. Hatalová and T. Salát, Remarks on two results in the elementary theory of numbers, Acta Fac. Rerum Natur. Univ. Comenian. Math. 20 (1970), 113-117. MR 0268115 (42:3014)
  • 7. T. Ito, A. Munemasa, and M. Yamada, Amorphous association schemes over the Galois rings of characteristic $ 4$, European J. Combin. 12 (1991), 513-526. MR 1136393 (93a:05133)
  • 8. K. H. Leung and S. H. Man, On Schur rings over cyclic groups. II, J. Algebra 183 (1996), 273-285. MR 1399027 (98h:20009)
  • 9. R. McConnel, Pseudo-ordered polynomials over a finite field, Acta Arith. 8 (1962/1963), 127-151. MR 0164953 (29:2244)
  • 10. B. R. McDonald, Finite rings with identity, Pure Appl. Math., vol. 28, Marcel Dekker, Inc., New York, 1974. MR 0354768 (50:7245)
  • 11. C. J. Moreno and O. Moreno, Exponential sums and Goppa codes. I, Proc. Amer. Math. Soc. 111 (1991), no. 2, 523-531. MR 1028291 (91f:11087)
  • 12. J.-L. Nicolas and G. Robin, Majorations explicites pour le nombre de diviseurs de $ N$, Canad. Math. Bull 26 (1983), no. 4, 485-492. MR 0716590 (85e:11006)
  • 13. Z. -X. Wan, Lectures on finite fields and Galois rings, World Sci. Publ. Co., Inc., River Edge, NJ, 2003. MR 2008834 (2004h:11101)
  • 14. H. Wielandt, Finite permutation groups, Academic Press, New York-London, 1964. MR 0183775 (32:1252)
  • 15. -, Permutation groups through invariant relations and invariant functions, Lecture Notes, Ohio State Univ. Columbus, Dept. Math., Ohio, 1969.

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2000): 13M99

Retrieve articles in all journals with MSC (2000): 13M99


Additional Information

S. Evdokimov
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russia
Email: evdokim@pdmi.ras.ru

I. Ponomarenko
Affiliation: St. Petersburg Branch, Steklov Mathematical Institute, Russian Academy of Sciences, Fontanka 27, St. Petersburg 191023, Russia
Email: inp@pdmi.ras.ru

DOI: https://doi.org/10.1090/S1061-0022-08-01027-3
Keywords: Association scheme, cyclotomic schemes
Received by editor(s): June 20, 2007
Published electronically: August 21, 2008
Additional Notes: Partially supported by RFBR (grants nos. 07-01-00485, 05-01-00899, and 06-01-00471), and by NSH (grant no. 4329.2006.1)
Dedicated: To the centenary of the birth of D. K. Faddeev
Article copyright: © Copyright 2008 American Mathematical Society

American Mathematical Society